Dad - Diagnosed with Stage IV Lung Cancer - Adenocarcinoma
I am here to share the story of my father from Hyderabad, India who was diagnosed with stage IV lung cancer on 3/15/12. I live in Chicago and moved to India temporarily to be the primary care taker. I am overwhelmed by what I am seeing on this site, and is a great inspiration for all. Great souls.
- M/63, Veg, non-smoker, non-drinker, physically fit and has stress management issues.
- appetite normal
- weight loss minimal; 1 kg -2 kg in last 2 months
Below are the findings from PET CT scan-
- 1.3cm left supraclavicular node(neck region)
- spiculated 3.6cm mass in medial basal segment of right lower lobe, mild effusion
- multiple enlarged mediastinal nodes seen in prevascular, pratracheal, right hillar, lobar, interlobar and subcarinal region, largest being 3.6cm
- Right lung primary
EGFR +ve (it took 15 days for the report and the wait is a killer)
Based on the limited knowledge I have, looks like his oncologist put him on a targeted therapy drug called, Tab Geftinat 250mg from NATCO Pharma, once a day and we were told to come back after 4 weeks.
He has been on the above medication for the last 4 days, and he seems to be doing fine physically with no visible side effects so far atleast.
- For EGFR+ patients, is targeted therapy the new norm as first line of treatment instead of chemo.
- I was expecting based on second opinions from other docs that he will be put on a combination(chemo+ targeted) or chemo followed by targeted.
I am trying to feed him anticancer diets and forcing him to do some meditation.
Anything else that I am missing or doing wrong, ding me on my head.
Thanks for the support.
this is Carmen. I live in Arizona but my mother is in Italy now. She was diagnosed with a stage IV adenocaricnoma to the lungs, this jun.
She had immediateli chemo (Alimta + cispaltino every 21 days). She had 6 treatments and after she stopped to pass to radio
I can immagine how you fill in this moment....... I am mother of two children but when I know about the cancer for my mother I close myself in my wardrobe and didn't want go aouteside for long time. I used to do this way in my mother wardrobe when I was a baby...... It is a very orrible sensation to know that a person you love is in troubles and you can't help him and resolve his problems like you have done for years.
To be hones, I have never herard about this kind of drug your father is haveing. More expert persons like pbj or dano can answer to you.........I hope it will be the best line of treatment for your father.
You was very good to join him to India and take care of him. Love is the best drug and the best food to him.
God bless you nad your father,
My father has been on Tab Geftinat 250mg(Iressa equivalent) for more than 10 days and he seems be doing fine except for mouth sores(and he is in pain).
We visited his primary medical oncologist last week(he was on vacation when we started the treatment and the other medical oncologist put us on Geftinat 250mg,once a day) and he mentioned that we should be taking 500mg of Geftinat per day or Tarceva 150mg per day. We will be moving to Tarceva 150 mg from tomorrow and hopefully it works in keeping his bad friends in check.
I am sure that you will help your father to find a good doctor and a good theraphy to him.
I have no experiences about the medicine you mentioned but they are very used because I read continuosly thes names in to the forum.
So this kind of treatments are used with success and the quality is life good.
And you Kanthi, how are you?
God bless you and give to your father a big hug fro me!
Quick Update and Questions:
Father has been on Tarceva 150mg for 10 days so far and he is struggling to cope up with mouth sores and puss pimples all over his face. Few days back we visited his oncologist, and he prescribed ointments for puss pimples and mouth sores, but are not helping much. We talked about holding Tarceva with his oncologist and he doesn't seem to be keen on those option or dosage reduction so far.
- Is it reasonable to stop Tarceva for a week or so, if it becomes unbearable, to gain some ground against side effects and start back again.
- Is it common to take CT scan after a month on Tarceva
Carmen, I am doing ok so far and trying to be of support to my family.
Hi Kanthi, I am so sorry that your father is having so many side effects from these medications. My Dad only had radiation for his lung cancer so we never had these problems. It's important to tell the doctors just how bad these symptoms are so they can stay on top of them. I know there is a mouthwash that can be used to numb the mouthsores so that they are not so bothersome. Only his doctor will be able to advise what the dangers are in reducing or pausing the treatment. I'm hoping that some of the other folks here on the forum that have gone through this will be able to offer you some support or suggestions. God Bless.
Caregiver to my Dad, who was diagnosed in June 2010 with Stage 1V NSCLC with single met to brain,
He sadly lost his battle in August 2010 and we miss his smiling Irish blue eyes terribly.
My Dad's story:
my mother stopped radio and since one week is having Tarceva. She told me the same: after one month of treatment she has to have a CTscan.
She has having side effects like nausea and tiredness but she has not rushes on the skin.
I think is better to talk to the doctor and try to find an alterantive with Tarceva.
Let us posted.
God Bless you and your father,
what abou your father? and how are you ?
Let us know.....
He had a CT scan last week and his tumors sizes/numbers came down by 30% after a month on Tab Tarceva 150mg.
Present Side Effects: Mouth sores, mild pimples, teeth pain, nausea, diarrhea
I am back in US for few weeks and will head back soon.
I hope your mother is doing well.
hello po, kung need nyo po ng erlotinib tarceva meron po ako, kc 2 bottles nabili ko kay tatay, pinatigil na ng doctor ibang med nmn sya ngayon, galing pong singapore inorder ko, 20k ko lng po ibenta sayang po kc eh, eto po number ko 09279132867,